Hail, Mercer
- When
- April 19, 4:25 PM EST
- Where
- Mercer County, Mc Afee
- Measured
- 1.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.850, -84.850
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 19, 2:05 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 305 PM EDT FRI APR 19 2002 INITIAL CONVECTION BEING DRIVEN ACRS SRN MO AND WRN KY ON WEAK BNDRY AND AHD OF SUBTLE S/W FEATURE OVR LWR MISSISSIPPI VLY. WOULD THINK A FAIRLY GOOD SHOT OF SHWRS/TSTMS OVR ALL OF OUR FORECAST AREA ERY TNGT. WE WILL GO BACK UP ALNG THE FNT LATER TNGT...AS LOW LVL JET VEERS INTO RGN...AND ANOTHER S/W RIDES INTO THE OHIO VLY ON SRN EDGE OF THE WLYS. AS A RESULT WILL KEEP LIKELY POPS GOING ALL NITE NORTH AND DROP POPS INTO CHC CATEGORY SOUTH. FNT TO SETTLE INTO CNTRL OR SRN KY ON SATURDAY...WITH NUMEROUS SHWRS AND TSTMS. THINK ENUF CONVECTION FOR FNT TO SETTLE/SAG SWD ON SAT... WITH PCPN DMNSHG IN THE NRN FORECAST AREA SAT AFTN. PLAN TO KEEP LIKELY POPS ALL DAY SOUTH. SHUD BE A LULL IN SHWRS SATURDAY NITE...WITH STRONGEST WAA TO OUR WEST AND NORTHWEST. BUT STILL NEED TO KEEP LOW TO MEDIUM CHC SHWRS GOING. SUNDAY CUD END UP BEING VERY INTERESTING AS WELL WITH LOW PRES RIDING UP FNT AND TRIPLE POINT DVLPG WRN KY. SCT TO NUMEROUS SHWRS OR TSTMS SUN/SUN NITE. PROBABLY LARGE HIGH TEMPERATURE GRADIENT (FM NORTH TO SOUTH) ON BOTH SATURDAY AND SUNDAY ACRS OUR FA. ETA EXPERIMENTIAL MOS DATA SEEMS BEST IN CAPTURING THESE TRENDS. .SDF...NONE. STUREY
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192000- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 128 PM EDT FRI APR 19 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA FOR THIS AFTERNOON AND EVENING. A COLD FRONT...LOCATED FROM NORTHEAST INDIANA THROUGH SOUTHWEST MISSOURI...WILL SAG SLOWLY SOUTH INTO CENTRAL INDIANA THIS AFTERNOON. THE ATMOSPHERE CONTINUES TO BE UNSTABLE...WITH AMPLE MOISTURE AVAILABLE. IN ADDITION...SOME WIND SHEAR HAS BEEN NOTED IN THE LOWER LEVELS OF THE ATMOSPHERE. THE COLD FRONT WILL ACT AS A MECHANISM FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN AND DANGEROUS LIGHTNING SHOULD ALSO BE EXPECTED. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET...FOR THE LATEST WEATHER INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. JMB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
309 PM EDT FRI APR 19 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM IRELAND IN .75 INCH HAIL
04/19/02 DUBOIS
MRCThe national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291372, 5291373.